Alert archive / California / Small Craft Advisories in 2014
Small Craft Advisory 38, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 25, 2014, 3:07 AM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2014, 3:07 AM PDT (10:07 UTC)
- Expired
- Apr 26, 2014, 3:00 AM PDT
- In force
- 24 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
424 WHUS76 KEKA 251007 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 307 AM PDT FRI APR 25 2014 PZZ450-455-470-475-251815- /O.NEW.KEKA.SC.Y.0038.140425T1007Z-140426T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 307 AM PDT FRI APR 25 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. * WAVES...W SWELL 9 FT AT 10 SECONDS WILL BE GRADUALLY SUBSIDING WHILE ANOTHER WNW SWELL WILL BUILD THROUGH TONIGHT TO 7 FT AT 14 FT SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
4 follow-up statements
229 WHUS76 KEKA 251602 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 902 AM PDT FRI APR 25 2014 PZZ450-455-470-475-260015- /O.CON.KEKA.SC.Y.0038.000000T0000Z-140426T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 902 AM PDT FRI APR 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM SATURDAY... * WINDS...N 5 TO 15 KT TODAY. WINDS WILL INCREASE TO AROUND 20 KT TONIGHT AS A FRONT PASSES OVER THE COASTAL WATERS. * WAVES...W SWELL AROUND 9 TO 10 FT AT 10 SECONDS WILL GRADUALLY SUBSIDE THROUGH THE WEEKEND. ANOTHER WNW SWELL WILL BUILD OVERNIGHT AROUND 7 FT AT 14 FT SECONDS. OVERALL SEA STATE WILL HOVER AROUND 8 TO 9 FT THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
801 WHUS76 KEKA 252158 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 258 PM PDT FRI APR 25 2014 PZZ450-455-470-475-260600- /O.CON.KEKA.SC.Y.0038.000000T0000Z-140426T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 258 PM PDT FRI APR 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM SATURDAY... * WINDS...N 5 TO 15 KT TODAY...INCREASING TO AROUND 20 KT TONIGHT. * WAVES...W SWELL AROUND 9 TO 10 FT AT 10 SECONDS WILL GRADUALLY SUBSIDE THROUGH THE WEEKEND. ANOTHER WNW SWELL WILL BUILD OVERNIGHT AROUND 8 TO 9 FT AT 15 FT SECONDS. OVERALL SEA STATE WILL HOVER AROUND 8 TO 10 FT THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
696 WHUS76 KEKA 260421 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 921 PM PDT FRI APR 25 2014 PZZ450-455-470-475-261000- /O.CON.KEKA.SC.Y.0038.000000T0000Z-140426T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 921 PM PDT FRI APR 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM SATURDAY... * WINDS...N 10 TO 20 KT...EXCEPT TO 25 KT SOUTH OF CAPE MENDOCINO OVERNIGHT. WINDS WILL EASE DURING THE DAWN HOURS. * WAVES...WESTERLY WAVES AROUND 9 FT AT 14 SECONDS THROUGH MONDAY. A LONG PERIOD SOUTHERLY WAVE WILL IMPACT THE NEARSHORE WATERS ON SATURDAY. DEEP WATER WAVES ARE FORECAST TO BE AROUND 2 TO 4 FT AT ABOUT 20 SECONDS DURING THIS TIME. OVERALL SEA STATES WILL REMAIN AROUND 8 TO 11 FT THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
388 WHUS76 KEKA 260948 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 248 AM PDT SAT APR 26 2014 PZZ450-455-470-475-261100- /O.EXP.KEKA.SC.Y.0038.000000T0000Z-140426T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 248 AM PDT SAT APR 26 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 24, 3:17 PM PDT, 11 hours 50 minutes earlier.
Area forecast discussion, Apr 24, 3:17 PM PDT, 11 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 317 PM PDT THU APR 24 2014 .SYNOPSIS...AN UPPER LEVEL TROUGH WILL INTRODUCE A COLDER AND MORE UNSTABLE AIR MASS TO THE REGION TONIGHT...RESULTING IN A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH FRIDAY. ANOTHER WEAK FRONT WILL BRING LIGHT RAIN AMOUNTS TO THE AREA THIS WEEKEND. && .DISCUSSION...A WEAK COLD FRONT MOVED ACROSS THE REGION TODAY PROVIDING LIGHT RAIN MAINLY NORTH OF CAPE MENDOCINO. THE FRONT WILL EXIT THE AREA TONIGHT BUT OCCASIONAL SHOWER ACTIVITY WILL CONTINUE INTO THE EVENING. AN UPPER LEVEL TROUGH WILL DIG SOUTHWARD OVER NORTHERN CALIFORNIA LATE TONIGHT INTO FRIDAY INTRODUCING A COLDER AND MORE UNSTABLE AIR MASS CONDUCIVE TO THUNDERSTORM DEVELOPMENT. UPPER LEVEL DYNAMICS FAVOR A MORE UNSTABLE ENVIRONMENT WITH POSITIONING OF THE UPPER LEVEL JET PROMOTING DIVERGENCE ALOFT FRIDAY MORNING AS THE TROUGH AXIS TRAVERSES OVER THE FORECAST REGION. MUCAPE REMAIN SUFFICIENT FOR LOW TOPPED CONVECTION WITH LIFTED INDICES DROPPING TO -2C. THE COLDER AIR MASS WILL ENCOURAGE HAIL DEVELOPMENT WITH 500MB TEMPERATURES RANGING FROM -28C TO -31C. CONDITIONS WILL STABILIZE FRIDAY EVENING AS THE TROUGH AXIS SHIFTS EAST OF THE AREA...PUTTING A HALT TO THUNDERSTORM DEVELOPMENT. WITH A COOLER AIR OVER THE REGION FRIDAY NGT THERE IS A SLIGHT CHANCE FOR FROST IF THE ATMOSPHERE DRIES OUT SUFFICIENTLY AND SKIES CLEAR OUT. RIGHT NOW IT APPEARS THERE WILL BE TOO MUCH LOW LEVEL HUMIDITY AND CLOUDS FOR WIDESPREAD FROST EVENT. MODELS WERE IN GOOD AGREEMENT WITH A BROAD FLAT RIDGE HOLDING OVER THE REGION THROUGH MIDDAY SAT BEFORE ANOTHER FRONT ARRIVES. THERE IS REALLY GOOD AGREEMENT BETWEEN THE GFS...ECMWF AND NAM12 ON MORE PRECIP ARRIVING SAT NIGHT...AFTER ABOUT 5PM SAT. WE HAVE RAISED THE PRECIP CHANCES IN ALL ZONES. AMOUNTS LOOK TO BE ON THE LIGHT SIDE BUT STILL ENOUGH TO MAKE THINGS WET. THE PRECIP SHOULD WIND DOWN ON SUNDAY...THOUGH MOISTURE AND A FEW SHOWERS WILL STILL BE AROUND AS THE FLOW GOES WESTERLY BEHIND THE TROUGH. DRIER CONDITIONS WILL LIKELY RETURN SUNDAY NIGHT INTO MONDAY AS A RIDGE BEGINS TO BUILD OVER THE REGION. THE GFS AND ECMWF DO SHOW SOME HIGH AND MID LEVEL MOISTURE WITH A WARM FRONT CLIPPING THE AREA ON MONDAY...WITH VERY MINIMAL CHANCES FOR PRECIP NEAR THE OREGON BORDER. WE SHOULD SEE BETTER DRYING AND WARMING TUE AND WED AS THE RIDGE STRENGTHENS BOTH AT THE SURFACE AND ALOFT. THE RIDGE SHOULD DOMINATE THROUGH THE END OF THE NEXT WEEK...WITH TEMPERATURES GENERALLY NEAR OR SLIGHTLY ABOVE LATE APRIL NORMALS. THE MODELS HINT AT A WEAK TROUGH APPROACHING NEXT WEEKEND...BUT IT IS LOOKING TOO DRY AND STABLE FOR PRECIP AT THIS TIME. && .AVIATION...AFTERNOON RADAR SHOWS SCATTERED SHOWERS OVER PORTIONS OF NORTHWEST CALIFORNIA. THIS IS BRINGING VFR AND LOCAL MVFR. CONDITIONS SHOULD DETERIORATE THIS EVENING AND OVERNIGHT AS ANOTHER RAIN BAND SLOWLY MOVES OVER THE AREA. ADDITIONALLY, INSTABILITY WILL GENERATE A SLIGHT CHANCE OF THUNDERSTORMS, ESPECIALLY TOWARD DAYBREAK. && .MARINE...NEARSHORE BUOY OBSERVATIONS THIS AFTERNOON ARE REPORTING LIGHT WINDS AND SEAS AROUND 7-9 FT. THERE WAS NO ASCAT PASS OVER OUR WATERS THIS AFTERNOON. AS THE STORM SYSTEM CONTINUES TO MOVE INLAND THE WINDS WILL STAY LIGHT AND THE WAVES WILL CONTINUE TO SUBSIDE, SO ALLOWED THE SCA TO EXPIRE. MODELS REMAIN IN GOOD AGREEMENT SHOWING A SERIES OF SYSTEMS BRINGING PERIODS OF MODERATE WINDS TO OUR WATERS THE NEXT FEW DAYS. KEPT BLENDING THE WINDS HEAVILY WITH THE CONS MODEL. LONG PERIOD WESTERLY SWELL GENERATED FROM A DISTANT STORM SHOULD BEGIN MOVING THROUGH OUR WATERS TONIGHT INTO FRIDAY. THOUGH, THIS SWELL STILL HASN'T PASSED OFFSHORE BUOY #2. AFTER IT DOES WE WILL KNOW IF THE FORECAST IS ON TRACK OR IF IT NEEDS TO BE ADJUSTED. THE LONG PERIOD SOUTHERLY SWELL THE MODELS ARE SHOWING FOR THIS WEEKEND STILL IS A BIT OVERDONE, SO CAPPED IT AT 3 FT. FOLLOWING INTERNAL COORDINATION, PUT OUT A MARINE STATEMENT AND WEATHER STORY GRAPHIC FOR THIS, MAINLY BECAUSE IT'S THE FIRST "LARGE" SOUTHERLY SWELL OF THIS SEASON. AGAIN, THE FORECAST OF THIS SWELL MAY BE CHANGED IF IT IS OBSERVED TO BE LARGER THAN EXPECTED WHEN IT STARTS PASSING THE SOUTHERN CALIFORNIA BUOYS. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 25, 2:46 AM PDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 246 AM PDT FRI APR 25 2014 CAZ001>004-076-261000- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 246 AM PDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY. SOME STORMS MAY PRODUCE SMALL HAIL WHICH MAY ACCUMULATE ON ROADWAYS AND CAUSE HAZARDOUS DRIVING CONDITIONS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 12:30 PM PDT | Frost Advisory | EKA | 19 hr |
Nearby
Small Craft Advisories in California, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.